MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformance's were found therefore, supporting the device met material, assembly and performance specifications prior to shipment.The product was not returned for evaluation.Based on the event details, it is likely that the turnpike spiral catheter was damaged while advancing or withdrawing through a calcified lesion.The coil most likely dislodged from the catheter shaft but remained intact and was removed attached to the turnpike spiral.We have initiated an internal non-conformance to address the late reporting of this event.
 
Event or Problem Description
Physician pulled on the turnpike spiral, when 2cm of the outer nylon coil was solidly entrapped in the calcification, the nylon was de-coiled from the catheter and attached to the microcatheter.No patient injury or medical intervention was reported.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8704352
Report Number2134812-2019-00043
Device Sequence Number11260638
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model Number5640
Device Lot Number622954
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1